Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Lie algebra modules with finite-dimensional weight spaces. I

Author: S. L. Fernando
Journal: Trans. Amer. Math. Soc. 322 (1990), 757-781
MSC: Primary 17B10
MathSciNet review: 1013330
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{g}$ denote a reductive Lie algebra over an algebraically closed field of characteristic zero, and let $ \mathfrak{h}$ denote a Cartan subalgebra of $ \mathfrak{g}$. In this paper we study finitely generated $ \mathfrak{g}$-modules that decompose into direct sums of finite dimensional $ \mathfrak{h}$-weight spaces. We show that the classification of irreducible modules in this category can be reduced to the classification of a certain class of irreducible modules, those we call torsion free modules. We also show that if $ \mathfrak{g}$ is a simple Lie algebra that admits a torsion free module, then $ \mathfrak{g}$ is of type $ A$ or $ C$.

References [Enhancements On Off] (What's this?)

  • [ANT] E. Artin, C. J. Nesbitt, and R. Thrall, Rings with minimum condition, University of Michigan, Ann Arbor, Michigan, 1944. MR 0010543 (6:33e)
  • [BK] W. Borho and H. Kraft, Über die Gelfand-Kirillov dimension, Math. Ann. 220 (1976), 1-24. MR 0412240 (54:367)
  • [BL1] D. J. Britten and F. W. Lemire, Irreducible representations of $ {A_n}$ with a $ 1$-dimensional weight space, Trans. Amer. Math. Soc. 273 (1982), 509-540. MR 667158 (83k:17007)
  • [BL2] -, A classification of simple Lie modules having a $ 1$-dimensional weight space, Trans. Amer. Math. Soc. 299 (1987), 683-697. MR 869228 (88b:17013)
  • [Di] J. Dixmier, Algèbres enveloppantes, Gauthier-Villars, Paris-Bruxelles-Montréal, 1974. MR 0498737 (58:16803a)
  • [Fe] S. L. Fernando, Lie algebra modules with finite dimensional weight spaces, II, (to appear). MR 1013330 (91c:17006)
  • [Ga] O. Gabber, The integrability of the characteristic variety, Amer. J. Math. 103 (1981), 445-468. MR 618321 (82j:58104)
  • [Ha] R. Hartshorne, Algebraic geometry, Springer-Verlag, Berlin-Heidelberg-New York, 1977. MR 0463157 (57:3116)
  • [H-C] Harish-Chandra, Some applications of the universal enveloping algebra of a semisimple Lie algebra, Trans. Amer. Math. Soc. 70 (1951), 28-96. MR 0044515 (13:428c)
  • [Ja] N. Jacobson, Lie algebras, Interscience, New York, 1962. MR 0143793 (26:1345)
  • [Jo1] A. Joseph, On the classification of primitive ideals in the enveloping algebra of a semisimple Lie algebra, Lie Group Representations. I, Lecture Notes in Math., vol. 1024, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1983, pp. 30-76. MR 727849 (85b:17008)
  • [Jo2] -, Minimal realizations and Spectrum generating algebras, Comm. Math. Phys. 36 (1974), 325-338. MR 0342049 (49:6795)
  • [Jo3] -, A minimal orbit in a simple Lie algebra and its associated maximal ideal, Ann. Sci. Ecole Norm. Sup. (4) 9 (1976), 1-29. MR 0404366 (53:8168)
  • [KL] G. R. Krause and T. H. Lenagan, Growth of algebras and Gelfand-Kirillov dimension, Pitman, Boston-London-Melbourne, 1985. MR 781129 (86g:16001)
  • [Le1] F. W. Lemire, Weight spaces and irreducible representations of simple Lie algebras, Proc. Amer. Math. Soc. 22 (1969), 192-197. MR 0243001 (39:4326)
  • [Le2] -, A new family of irreducible representations of $ {A_n}$, Canad. Math. Bull. 18 (1975), 543-546. MR 0422365 (54:10355)
  • [Qu] D. Quillen, On the endomorphism ring of a simple module over an enveloping algebra, Proc. Amer. Math. Soc. 21 (1969), 171-172. MR 0238892 (39:252)
  • [Vo] D. A. Vogan, Representations of real reductive groups, Birkhäuser, Boston, Mass., 1981.
  • [ZS] O. Zariski and P. Samuel, Commutative algebra, vol. II, Van Nostrand, Princeton, N. J., 1960. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B10

Retrieve articles in all journals with MSC: 17B10

Additional Information

Keywords: Reductive Lie algebra, weight module, Gelfand-Kirillov dimension
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society